MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542610
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 11/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) patient underwent a primary breast augmentation procedure with a mentor siltex round moderate profile 125cc saline breast prosthesis that deflated after implantation.Deflation was on the patient¿s right side.In addition, the patient developed capsular contracture (baker grade i) in her right breast.As a result, the patient underwent explantation and replacement with a mentor memorygel breast implant 175cc gel breast prosthesis on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 02/15/2019, mentor completed the investigation on the suspect medical device.Upon receipt by mentor, the device contained no fluid.Yellow material was observed on the shell surface.During initial evaluation a rent was observed on the posterior aspect, measuring approximately 1.6 cm, however microscopic examination of the edges of the rent gave no indications of instrument damage.Deflation complaint was confirmed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint was confirmed since a rupture was found on the device.Nonetheless, a microscopic examination of the edges of the rent was performed and it did not provide conclusive evidence of what could be the root cause.At this time is not possible to determine the origin of the yellow material observed.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet; however, deflation trends for mentor saline-filled devices will continue to be monitored by quality assurance.A complaint of capsular contracture in the breast was reported.With the information provided, the product evaluation (pe) team concluded the reported complaint of capsular contracture in the patient was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture and deflation are known complications associated with these devices and are referenced in our current product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 02/04/2019, the mentor product analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2019, the device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND MODERATE PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8147747
Report Number1645337-2018-07300
Device Sequence Number2069843
Product Code FWM
UDI-Device Identifier00081317001713
UDI-Public00081317001713
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2007
Device Catalogue Number3542610
Device Lot Number266006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 11/24/2018
Supplement Date Received by Manufacturer01/07/2019
02/04/2019
02/15/2019
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date01/14/2019
02/11/2019
02/19/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR